Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On Gelfand pairs associated with solvable Lie groups


Authors: Chal Benson, Joe Jenkins and Gail Ratcliff
Journal: Trans. Amer. Math. Soc. 321 (1990), 85-116
MSC: Primary 22E25; Secondary 22D25, 43A20
MathSciNet review: 1000329
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a locally compact group, and let $ K$ be a compact subgroup of $ {\operatorname{Aut}}(G)$, the group of automorphisms of $ G$. There is a natural action of $ K$ on the convolution algebra $ {L^1}(G)$, and we denote by $ L_K^1(G)$ the subalgebra of those elements in $ {L^1}(G)$ that are invariant under this action. The pair $ (K,G)$ is called a Gelfand pair if $ L_K^1(G)$ is commutative. In this paper we consider the case where $ G$ is a connected, simply connected solvable Lie group and $ K \subseteq {\operatorname{Aut}}(G)$ is a compact, connected group. We characterize such Gelfand pairs $ (K,G)$, and determine a moduli space for the associated $ K$-spherical functions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E25, 22D25, 43A20

Retrieve articles in all journals with MSC: 22E25, 22D25, 43A20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1990-1000329-0
PII: S 0002-9947(1990)1000329-0
Article copyright: © Copyright 1990 American Mathematical Society